MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ION; CATHETER

INTUITIVE SURGICAL, INC ION; CATHETER
Model Number 490105-21
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an ion endobronchial lung biopsy procedure, the fully articulating catheter was not engaging and was shredding.The customer was not sure if it was caused by the biopsy needle.The diagnostic procedure was completed with no reported injury.
 
Additional Manufacturer Narrative
The fully articulating catheter that was used in the procedure has been returned for failure analysis testing.However, the evaluation has not yet been completed as of the date of this report.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The fully articulating catheter was analyzed and the internal diameter of the catheter shaft was confirmed with damage while using a zibra vision probe as a visual aid.Damage indicated excessive friction, likely from a biopsy needle accidentally puncturing or scraping during installation or removal.Damage was located at the distal end of the shaft, approximately 67.1mm from the tip, evident by bubbling sensation when performing an internal diameter continuity test.Additionally, per the ifu reprocessing guidelines: a biomedical tester, saline bath, along with the proper ion reprocessing consumables were used for the continuity leak test.The catheter failed the continuity test.Leakage tester stated: leakage too high.Internal diameter continuity test: fail external diameter continuity test: pass additional note: air leak test passed.An in-house vision probe was also able to be installed and removed without issue through the catheter shaft.Logs showed that this catheter was used on (b)(6) 2024 using system en11 with no initialization errors.The complaint was confirmed by failure analysis, which indicates that the device may have contributed to the customer reported issue.

Brand Name
ION
Common Device Name
CATHETER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key19149558
Report Number2955842-2024-13722
Device Sequence Number7406401
Product Code EOQ
UDI-Device Identifier00886874116258
UDI-Public(01)00886874116258(11)240110(10)S15240110
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K212048
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number490105-21
Device Catalogue Number490105
Device Lot NumberS15240110 0017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2024
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/22/2024
Initial Report FDA Received Date04/19/2024
Supplement Report FDA Received Date05/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/10/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ION ENDOLUMINAL SYSTEM.
Patient SexUnknown